Hail, Cimarron
- When
- May 25, 3:29 PM CST
- Where
- Cimarron County, 2 mi N of Kenton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.929, -102.970
An isolated severe thunderstorm over the western Oklahoma Panhandle produced hail during the afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm over the western Oklahoma Panhandle produced hail during the afternoon hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 1:15 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 215 PM CDT FRI MAY 25 2007 .DISCUSSION... THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE POP FORECAST BETWEEN SEVERAL MODELS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 56 75 58 77 57 / 30 30 30 20 20 BEAVER OK 58 79 60 80 59 / 20 30 30 30 20 BOISE CITY OK 56 79 57 80 57 / 30 30 30 20 20 BORGER TX 60 79 60 80 60 / 30 30 30 20 20 BOYS RANCH TX 58 81 59 83 59 / 30 30 30 20 20 CANYON TX 56 75 57 79 58 / 30 30 30 20 20 CLARENDON TX 58 75 58 75 58 / 30 30 30 30 20 DALHART TX 55 78 57 81 57 / 40 30 30 20 20 GUYMON OK 57 83 60 81 56 / 20 30 30 20 20 HEREFORD TX 55 75 56 79 58 / 40 30 30 20 20 LIPSCOMB TX 59 78 59 77 57 / 20 30 30 30 20 PAMPA TX 58 75 58 74 56 / 30 30 30 30 20 SHAMROCK TX 59 77 57 74 59 / 40 30 30 30 20 WELLINGTON TX 59 77 58 75 61 / 50 30 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 25 2007 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT... THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
126 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 8 SSE PERRYTON 36.28N 100.75W
05/23/2007 E1.75 INCH OCHILTREE TX PUBLIC
&&
MRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
146 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 35 NW MIAMI 36.05N 101.08W
05/23/2007 E1.75 INCH ROBERTS TX PUBLIC
HAIL DENTED VEHICLE IN EXTREME NORTHWESTERN ROBERTS
COUNTY
&&
MRKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CDT FRI MAY 25 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL 20 N MIAMI 35.98N 100.64W
05/24/2007 E0.88 INCH ROBERTS TX PUBLIC
&&
MRKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT FRI MAY 25 2007 OKZ001-252145- CIMARRON OK- 420 PM CDT FRI MAY 25 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
The Pueblo radar (KPUX), 201 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34301.